The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (344 KB) | Metadata | Table of Contents | ZAA summary
Volume 40, Issue 1, 2021, pp. 67–96
DOI: 10.4171/ZAA/1673

Published online: 2021-01-25

Exact Controllability and Stabilization of Locally Coupled Wave Equations: Theoretical Results

Stéphane Gerbi[1], Chiraz Kassem[2], Amina Mortada[3] and Ali Wehbe[4]

(1) Université Savoie Mont Blanc, Le Bourget du Lac, France
(2) Université Libanaise, Beirut, Lebanon
(3) Université Libanaise, Beirut, Lebanon
(4) Université Libanaise, Beirut, Lebanon

In this paper, we study the exact controllability and stabilization of a system of two wave equations coupled by velocities with an internal, local control acting on only one equation. We distinguish two cases. In the first one, when the waves propagate at the same speed: using a frequency domain approach combined with multiplier technique, we prove that the system is exponentially stable when the coupling region is a subset of the damping region and satis es the geometric control condition GCC (see Definition 3.1 below). Following a result of Haraux [10], we establish the main indirect observability inequality. This results leads, by the HUM method, to prove that the total system is exactly controllable by means of locally distributed control. In the second case, when the waves propagate at different speed, we establish an exponential decay rate in the weak energy space under appropriate geometric conditions. Consequently, the system is exactly controllable using a result of [10].

Keywords: Coupled wave equations, internal damping, exact controllability

Gerbi Stéphane, Kassem Chiraz, Mortada Amina, Wehbe Ali: Exact Controllability and Stabilization of Locally Coupled Wave Equations: Theoretical Results. Z. Anal. Anwend. 40 (2021), 67-96. doi: 10.4171/ZAA/1673